MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Phone number: (b)(6).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zxt150 intraocular lens was explanted.The patient refracted -0.62 -1.25 x160.The procedure was completed successfully using a different model, zxr00 20.0 diopter lens.No other information was provided.
 
Additional Manufacturer Narrative
Additional information was received, reporting implant date (b)(6) 2021.However according to patient implant card, date of implant was (b)(6) 2020 for serial number (b)(6).Patient implant card for the reported replacement lens serial number (b)(6)was implanted on (b)(6) 2021.At explant, there was no vitrectomy.The lens cut out and a new lens was implanted.The affected eye is the right eye.And the patient has history of myopic lasik in both eyes (ou).Pre-op refraction +0.75 -1.00 x110.Post-op refraction was (b)(6) weeks out: -0.62 -1.25 x160 with repeated topos a-scan.The surgeon decided not to use toric iol, but a zxr00 2/4/2021 post-op refraction +0.25 -0.50 x160.Corrected data: the following fields initially reported as unknown.Have been updated, based on the additional information.Section b7: other relevant history, including preexisting medical conditions: myopic lasik ou.Section d6a: if implanted; give date? (b)(6) 2020.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation: yes; returned to manufacturer on 3/25/2021; section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed, viscoelastic residue on the optic body and haptics.And that the lens was received cut in half.Which is consistent with a lens that was handled during explant.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed.And no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.No nc/er was found as part of this manufacturing records review.Historical data analysis: the search revealed, that no other complaints have been received for this production order number.Conclusion: as a result of the investigation, there is no indication of a quality product deficiency.And the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in the initial medwatch 9614546-2021-07068, code 4582 - no clinical signs, symptoms or conditions was inadvertently populated under section h6.Therefore, the correct code 2138 - unexpected post-op refraction has been applied accordingly.No further information will be submitted under the initial medwatch 9614546-2021-07068.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen 9728 NX
NL  9728 NX
MDR Report Key11320100
Report Number9614546-2021-07068
Device Sequence Number3283944
Product Code POE
UDI-Device Identifier05050474605220
UDI-Public(01)05050474605220(17)230701
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2023
Device Model NumberZXT150
Device Catalogue NumberZXT150U210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/14/2021
Supplement Date Received by Manufacturer02/12/2021
04/14/2021
06/29/2021
Initial Report FDA Received Date02/12/2021
Supplement Report FDA Received Date03/12/2021
05/11/2021
07/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;